Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 341, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 9, 2008, 4:50 PM EDT for Charlotte County, Halifax County, Pittsylvania County, Virginia. It was in force for 70 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2008, 4:50 PM EDT (20:50 UTC)
- Expired
- Jul 9, 2008, 6:00 PM EDT
- In force
- 70 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Charlotte County, VA, Halifax County, VA, Pittsylvania County, VA
The radar
The Raleigh/Durham radar (KRAX), 116 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 4:57 PM EDT | TSTM WND DMG | Elmo, VA | TREES DOWN. |
| Jul 9, 5:10 PM EDT | TSTM WND DMG | Turbeville, VA | TREES DOWN ON HIGHWAY 58 WEST. |
| Jul 9, 5:18 PM EDT | TSTM WND DMG | Halifax, VA | TREES DOWN. |
| Jul 9, 5:37 PM EDT | TSTM WND DMG | Elmo, VA | TREES DOWN. |
| Jul 9, 5:49 PM EDT | TSTM WND DMG | 4 Se Keeling, VA | TREES DOWN ON LAUREL GROVE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 4:37 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 092050
SVRRNK
VAC037-083-143-092200-
/O.NEW.KRNK.SV.W.0341.080709T2050Z-080709T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 PM EDT WED JUL 9 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
SOUTHERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
SOUTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 600 PM EDT.
* AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR KEELING...OR NEAR BLAIRS...
AND MOVING EAST AT 28 MPH.
* LOCATIONS IMPACTED INCLUDE...
KEELING...
ELMO...
SOUTH BOSTON...
HITESBURG...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3669 7866 3667 7869 3661 7870 3654 7874
3655 7935 3681 7936 3677 7859
TIME...MOT...LOC 2050Z 275DEG 25KT 3669 7926
$$
DS3 follow-up statements
000
WWUS51 KRNK 092114
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
514 PM EDT WED JUL 9 2008
VAC037-083-143-092200-
/O.CON.KRNK.SV.W.0341.000000T0000Z-080709T2200Z/
HALIFAX VA-CHARLOTTE VA-PITTSYLVANIA VA-
514 PM EDT WED JUL 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN PITTSYLVANIA...SOUTHERN CHARLOTTE AND SOUTHERN
HALIFAX COUNTIES...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF INGRAM TO ALTON...OR ALONG A LINE
EXTENDING FROM 6 MILES EAST OF INGRAM TO TURBEVILLE...MOVING EAST AT
30 MPH.
AN ADDITIONAL LINE OF SEVERE THUNDERSTORMS IS MOVING INTO THE
WESTERN PORTION OF THE WARNED AREA NORTH OF KEELING. WINDS AROUND 60
MPH WILL BE POSSIBLE WITH THESE STORMS AS WELL.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
LAT...LON 3669 7866 3667 7869 3661 7870 3654 7874
3655 7935 3681 7936 3677 7859
TIME...MOT...LOC 2114Z 274DEG 26KT 3677 7903 3656 7906
$$
DS000
WWUS51 KRNK 092148
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
547 PM EDT WED JUL 9 2008
VAC037-083-143-092200-
/O.CON.KRNK.SV.W.0341.000000T0000Z-080709T2200Z/
HALIFAX VA-CHARLOTTE VA-PITTSYLVANIA VA-
547 PM EDT WED JUL 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN PITTSYLVANIA...SOUTHERN CHARLOTTE AND SOUTHERN
HALIFAX COUNTIES...
AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STAUNTON RIVER STATE PARK TO VIRGILINA...OR ALONG A
LINE EXTENDING FROM REDOAK TO VIRGILINA...MOVING EAST AT 30 MPH.
IF ON OR NEAR THE WESTERN END OF JOHN KERR RESERVOIR...GET OUT OF
THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING
CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 3669 7866 3667 7869 3661 7870 3654 7874
3655 7935 3681 7936 3677 7859
TIME...MOT...LOC 2147Z 274DEG 26KT 3675 7860 3655 7874
$$
DS000
WWUS51 KRNK 092156
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
556 PM EDT WED JUL 9 2008
VAC037-083-143-092206-
/O.EXP.KRNK.SV.W.0341.000000T0000Z-080709T2200Z/
HALIFAX VA-CHARLOTTE VA-PITTSYLVANIA VA-
556 PM EDT WED JUL 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PITTSYLVANIA...
SOUTHERN CHARLOTTE AND SOUTHERN HALIFAX COUNTIES EXPIRES AT 600 PM
EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3669 7866 3667 7869 3661 7870 3654 7874
3655 7935 3681 7936 3677 7859
TIME...MOT...LOC 2156Z 274DEG 26KT 3674 7852 3654 7866
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:30 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 9, 3:30 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 330 PM EDT WED JUL 9 2008 .SYNOPSIS... A COLD FRONT WILL PUSH ACROSS THE AREA TONIGHT. THE FRONT WILL STALL THURSDAY INTO THURSDAY NIGHT OVER THE CAROLINAS. WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION WITH THE FRONTAL PASSAGE. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOPED THIS AFTERNOON AND THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. WITH THE FRONT MOVING FROM WEST TO EAST THE STORMS IN THE MOUNTAINS WILL PUSH EAST OF THE BLUE RIDGE THIS EVENING. SHEAR WILL BE STRONG ENOUGH THIS AFTERNOON THAT MULTICELL CONVECTION IS POSSIBLE AND ENOUGH INSTABILITY FOR A THREAT FOR DAMAGING WIND GUSTS. THE ENTIRE CWA HAS A SLIGHT RISK SEVERE. OTHER CONCERN FOR THIS AFT/EVE WITH THE CONVECTION IS THE POTENTIAL FOR VERY HEAVY DOWNPOURS WITH PWATS 1.7 TO 2 INCHES...OR 125% OF NORMAL. FFG IS LOW ENOUGH IN SPOTS THAT 1.25 TO 2 INCHES IN AN HOUR COULD CAUSE FLOODING. THINK STORMS WILL BE MOVING ALONG FAST ENOUGH THAT WE DO NOT NEED A FLASH FLOOD WATCH AT THIS POINT. HOWEVER...IF STORMS DEVELOP ON OLD BOUNDARIES OR A LEE TROUGH AND BEGIN TO TRAIN...WE MAY NEED A SHORT FUSED FLASH FLOOD WATCH LATE THIS AFTERNOON OR EARLY THIS EVENING. PLAYED LOW TEMPERATURES OVERNIGHT CLOSE TO THE MAV GUID. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... TIMING OF WEAK COLD FRONT REMAINS SIMILAR ON MODELS...BUT AT SOME POINT THURSDAY OR THURSDAY NIGHT FRONT WILL STALL OUT AS IT BECOMES PARALLEL WITH ZONAL FLOW ALOFT. LOW LEVEL WINDS BELOW 850MB MAY HAVE A LIGHT COMPONENT OUT OF THE EAST WHICH WOULD KEEP LOW LEVEL MOISTURE HIGH. NAM KEEPS DEEP MOISTURE IN THROUGH FRIDAY MORNING. DECIDED TO KEEP CHANCE OF PRECIPITATION THURSDAY AND THURSDAY NIGHT IN SOUTHERN AREAS ALONG THE VIRGINIA/NORTH CAROLINA BORDER. WENT WITH HIGHS FROM AROUND 80 IN THE NORTHWEST TO THE UPPER 80S IN THE SOUTHEAST. USED BLEND FOR LOW TEMPERATURES THURSDAY NIGHT WITH READINGS FROM MID 50S TO MID 60S. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... KEPT LIGHT POPS FRIDAY ACROSS SOUTHERN PORTIONS OF CWA WITH WEAK SLOW MOVING FRONTAL BOUNDARY AND SOME ONSHORE FLOW. H5 LOW MOVING INTO SOUTH CENTRAL CANADA...AND STRENGTHENING UPPER HIGH OVER THE GULF OF MEXICO MAY NUDGE THIS BOUNDARY SLIGHTLY BACK NORTH. A SIG MID LEVEL WEAKNESS/CLOSED LOW DEVELOPMENT IS POSSIBLE OFF LOWER MID ATLC COAST WITH SFC LOW DEVELOPMENT EXPECTED OFF NC DURING THE WEEKEND. COLD FRONT WILL TRAVEL THROUGH SUNDAY NIGHT INTO MONDAY. HIGH PRESSURE WILL BUILD SOUTH ACROSS THE REGION MONDAY INTO WEDNESDAY. LEANED MEDIUM RANGE ISC GRIDS TOWARDS HPCGUIDE. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... AIRMASS ACROSS THE REGION HAS BECOME MODERATELY UNSTABLE. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED JUST WEST OF THE AREA AHEAD OF A WEAK SHORT WAVE. THESE SHOULD CONTINUE INCREASING IN COVERAGE AND INTENSITY AND MOVE EAST THROUGH THE AFTERNOON AND INTO THE EARLY EVENING. I HAVE INCLUDED A FAIRLY LONG PERIOD OF VCTS FOR ALL TAF SITES...WITH A SHORTER 2 HOUR TEMPO PERIOD WITH TSTMS FOR WHEN I THINK THEY ARE MOST LIKELY AT EACH TAF SITE. STORMS SHOULD BE STRONG ENOUGH WHEN THEY REACH ROA AND LYH THAT I INCLUDED STRONG WINDS WITH THE TEMP GROUP...AND STRONGEST AT DANVILLE...WHERE I INCLUDED THE STRONGEST WINDS. ALL SITES WILL LIKELY SEE MVFR CONDITIONS...POSSIBLY A BRIEF PERIOD OF IFR WITH THE PASSAGE OF TSTMS. STORMS SHOULD CLEAR DANVILLE LAST BY 00 TO 02Z. MVFR FOG IS LIKELY OVERNIGHT...WITH A GOOD CHANCE OF LIFR AT LWB AND IFR CIG AT DAN. WITH DRIER AIR MOVING INTO THE AREA THURSDAY BEHIND THE SFC FRONT...CONDITIONS SHOULD IMPROVE QUICKLY. ONLY EXCEPTION MAY BE DANVILLE...WHERE THE SFC FNT MAY STALL. AS NOTED...THE FRONT MAY STALL ACROSS NC THU...SO THERE WILL BE A THREAT FOR TSTMS MAINLY AT DANVILLE. EVEN DRIER AIR WILL WORK INTO MOST OF THE AREA FOR FRIDAY. RETURN FLOW SATURDAY AND SUNDAY MAY PRODUCE ISOLATED TO SCATTERED TSTMS IN THE MTNS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/RCS/KK NEAR TERM...JJ/KK SHORT TERM...AMS/KK LONG TERM...KK/RCS AVIATION...AMS/JJ
Hazardous weather outlook, Jul 9, 4:50 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 450 PM EDT WED JUL 9 2008 NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>045- 102100- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-MERCER-SUMMERS-MONROE-GREENBRIER- 450 PM EDT WED JUL 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY STORMS THAT BECOME SEVERE WILL BE DAMAGING WINDS. VERY HEAVY RAIN IS ALSO LIKELY WITH ANY OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ005-006-VAZ044>047-058-059-102100- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 450 PM EDT WED JUL 9 2008 ...SEVERE THUNDERSTORM WATCH 674 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY STORMS THAT BECOME SEVERE WILL BE DAMAGING WINDS. VERY HEAVY RAIN IS ALSO LIKELY WITH ANY OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 9, 3:57 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 357 PM EDT WED JUL 9 2008 VAZ022-023-033-034-092100- FRANKLIN VA-BOTETOURT VA-ROANOKE VA-BEDFORD VA- 357 PM EDT WED JUL 9 2008 ...THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL WILL MOVE THROUGH NORTHERN ROANOKE AND BEDFORD COUNTIES... AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF ROANOKE...OR ABOUT OVER ROANOKE AIRPORT...MOVING EAST AT 32 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...VINTON...LAYMANTOWN AT 405 PM EDT...LAYMANTOWN AT 410 PM EDT...STEWARTSVILLE AT 415 PM EDT...CHAMBLISSBURG...GOODVIEW AT 425 PM EDT...THAXTON AT 430 PM EDT...MONETA AT 435 PM EDT... EXPECT FREQUENT DANGEROUS LIGHTNING...WIND GUSTS TO 40 MPH...AND SMALL HAIL IN THE PATH OF THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. PH
Local storm report, Jul 9, 4:11 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG VINTON 37.27N 79.89W
07/09/2008 ROANOKE VA TRAINED SPOTTER
NUMEROUS TREE LIMBS DOWN UP TO ONE FOOT IN DIAMETER ON
GROUND
&&
JWHITELocal storm report, Jul 9, 4:20 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
420 PM EDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG ROANOKE 37.28N 79.96W
07/09/2008 CITY OF ROANOKE VA PUBLIC
TREE LIMBS 6 INCHES IN DIAMETER DOWN ON 22ND STREET.
&&
JWHITELocal storm report, Jul 9, 4:35 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
435 PM EDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND DMG 3 E EAST BEND 36.22N 80.46W
07/09/2008 YADKIN NC PUBLIC
TREES ONE FOOT IN DIAMETER DOWN NEAR HIGHWAY 67 BRIDGE.
&&
JWHITELocal storm report, Jul 9, 4:44 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
444 PM EDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 3 E VINTON 37.27N 79.83W
07/09/2008 BEDFORD VA PUBLIC
ROUTE 24 ON ROANOKE/BEDFORD COUNTY LINE, TREES DOWN 2 TO
3 FEET IN DIAMETER BLOCKING ROAD.
&&
JWHITELocal storm report, Jul 9, 4:48 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
448 PM EDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG VINTON 37.27N 79.89W
07/09/2008 ROANOKE VA PUBLIC
LARGE TREES DOWN ON VEHICLE AND HOUSE ON POPLAR GROVE
DRIVE
&&
JWHITEThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:43 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 56 min |
| Jul 9, 2:56 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Smyth, Wythe, City of Galax | 64 min |
| Jul 9, 3:36 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery | 54 min |
| Jul 9, 4:01 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville | 59 min |
| Jul 9, 4:05 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Campbell, Franklin, Pittsylvania, Roanoke and 1 more | 55 min |
| Jul 9, 4:11 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania | 64 min |
| Jul 9, 4:18 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, City of Martinsville | 57 min |
| Jul 9, 4:41 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 64 min |
| Jul 9, 4:54 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania, City of Danville, City of Martinsville | 61 min |
| Jul 9, 4:55 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax, Pittsylvania | 65 min |
| Jul 9, 5:19 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 71 min |
| Jul 9, 5:37 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Charlotte | 53 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.